Vol. 9, No. 1, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 3, 363–541
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Combinatorics of linked systems of quartet trees

Emili Moan and Joseph Rusinko

Vol. 9 (2016), No. 1, 171–180
Abstract

We apply classical quartet techniques to the problem of phylogenetic decisiveness and find a value k such that all collections of at least k quartets are decisive. Moreover, we prove that this bound is optimal and give a lower bound on the probability that a collection of quartets is decisive.

Keywords
phylogenetics, quartets, decisiveness
Mathematical Subject Classification 2010
Primary: 92B10
Milestones
Received: 17 November 2014
Revised: 14 January 2015
Accepted: 2 February 2015
Published: 17 December 2015

Communicated by Kenneth S. Berenhaut
Authors
Emili Moan
Department of Mathematics
Winthrop University
Rock Hill, SC 29733
United States
Joseph Rusinko
Department of Mathematics
Winthrop University
Rock Hill, SC 29733
United States